Kentucky, 2007

Flood in Kentucky, April 22 to 23, 2007

April 22 to 23, 2007 · NWS PAH · 1 event in 1 county or zone

Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 22, 2:50 AM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Apr 22, 2:50 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT SUN APR 22 2007

.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST ARE POPS THROUGHOUT THE 7 DAY PERIOD.

SOME THINNING HIGH CLOUDS FROM CONVECTION OVER THE PLAINS IS PUSHING
EASTWARD ACROSS MISSOURI EARLY THIS MORNING. WOULD EXPECT THE HIGH
CLOUD TO EITHER DISSIPATE OR BE THIN ENOUGH TO NOT IMPACT HIGH
TEMPERATURES MUCH TODAY. LOOKS LIKE TODAY WILL BE THE HOTTEST DAY OF
THE FORECAST...WITH GUIDANCE POINTING TO MUCH OF THE AREA REACHING
80. GEE...ITLL FEEL LIKE IT DID FOR MUCH OF MARCH...

THE 00Z NAM AND GFS ARE IN AGREEMENT IN KEEPING ANY AFTERNOON
CONVECTION WELL WEST OF THE AREA...SO WILL KEEP THE FORECAST DRY
THROUGH THIS AFTERNOON. BETTER ENJOY TODAY...BECAUSE THE POPS JUST
KEEP COMING OVER THE REMAINDER OF THE FORECAST.

MAY SEE A STRAY SHOWER OR TWO IN THE NORTHWEST ZONES TONIGHT...BUT
MOST OF THE AREA SHOULD REMAIN DRY. THE GFS SEEMS OVERDONE WITH ITS
QPF IN WEST KENTUCKY AFTER MIDNIGHT. HOWEVER...WHEN THE MID-LEVEL
TROUGH PUSHES THROUGH THE AREA MONDAY...THERE SHOULD BE DEWPOINTS
PUSHING 60 OVER WEST KENTUCKY...AND WITH THE WEAK BOUNDARY...SOME AT
LEAST SCATTERED CONVECTION SEEMS LIKELY OVER THE EAST...ESPECIALLY
OVER WEST KENTUCKY. THE POP GRID REPRESENTS CONSENSUS POP GUIDANCE.

MONDAY NIGHT MAY BE DRY OVER THE ENTIRE AREA...BUT WITH THE REMNANT
BOUNDARY FORECAST TO STALL OUT OVER SOUTHERN ZONES...WILL KEEP A
SLIGHT CHANCE IN ALL BUT THE NORTHWEST. A MINOR MID-LEVEL
IMPULSE...WILL FORCE THE BOUNDARY BACK NORTH OF THE AREA BY THE END
OF THE DAY TUESDAY. HOWEVER...WITH EVER-INCREASING LOW-LEVEL
MOISTURE SOUTH OF THE BOUNDARY...THE COMBINATION OF LIFT...MOISTURE
AND A MINOR FOCUS WILL CREATE A GOOD CHANCE OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ON TUESDAY. WILL KEEP POPS AT 50 FOR NOW.

00Z GFS INDICATES THAT THE MAIN SW U.S. UPPER SYSTEM WILL IMPACT THE
AREA FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...HOWEVER...THE
TIMING AND DETAILS ARE STILL IN QUESTION...SO WILL SPLATTER 50 POPS
ALL OVER THE PLACE OVER THIS 36 HOUR PERIOD. THE LAST OF THE
UPPER-LEVEL ENERGY AND THE SURFACE SYSTEM SHOULD PUSH THROUGH THE
AREA WEDNESDAY NIGHT AND EARLY THURSDAY...SO WILL HAVE DECREASING
POPS THROUGH THURSDAY NIGHT.

AFTER A BRIEF RESPITE FROM THE POPS FRIDAY...ANOTHER WEAK
CLIPPER-ISH SYSTEM MAY BRING A SMALL CHANCE OF CONVECTION BACK TO
THE AREA FRIDAY NIGHT AND SATURDAY. MOISTURE LOOKS TO BE LACKING FOR
THIS SYSTEM...SO IT MAY END UP DRY.

AS FOR SHORT TERM TEMPERATURES...WENT WITH A MAV/MET CONSENSUS FOR
HIGHS TODAY...THEN WENT A BIT ABOVE THE CONSENSUS FOR LOWS TONIGHT.
MONDAY...FAVORED THE WARMER MET IN ALL BUT THE SOUTHEAST...WHERE THE
COOLER MAV NUMBERS ARE BETTER. WITH LIGHT WINDS...SOME CLEARING AND
A BOUNDARY DRAPED ACROSS THE SOUTH...FEEL THAT THE COOLER MAV
NUMBERS ARE BETTER MONDAY NIGHT. WENT CLOSE TO CONSENSUS FOR TUESDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS
Hazardous weather outlook, Apr 22, 3:38 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CDT SUN APR 22 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
438 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL GUST UP TO 30 MPH OVER MUCH OF THE AREA
TODAY. THE WINDS SHOULD SUBSIDE SOME WITH SUNSET.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE OHIO RIVER.
REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS IS FORECAST OVER THE ENTIRE QUAD STATE
REGION MONDAY THROUGH THURSDAY. CONSIDERABLE UNCERTAINTY EXISTS IN
THE FORECAST...BUT AT THIS TIME THE MOST WIDESPREAD THUNDERSTORM
ACTIVITY...INCLUDING A FEW SEVERE STORMS...IS FORECAST FROM TUESDAY
THROUGH WEDNESDAY NIGHT. IN ADDITION...MULTIPLE ROUNDS OF
THUNDERSTORMS MAY EVENTUALLY LEAD TO SOME LOCALIZED FLOODING
PROBLEMS.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE OHIO RIVER
THROUGH MONDAY OR TUESDAY. REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY OR WEDNESDAY.

DRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Union

When
April 22, 8:00 AM CST to April 23, 5:00 AM CST
Where
Union County, Uniontown
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.770, -87.930

Minor flooding of low-lying fields and woods occurred along the Ohio River. At J.T. Myers Lock and Dam, the river crested just an inch or two above the 37-foot flood stage on April 22.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21270.